Crizotinib-induced fatal fulminant liver failure

Robin M. J. M. van Geel*, Jeroen J. M. A. Hendrikx, Jelmer E. Vahl, Monique E. van Leerdam, Daan van den Broek, Alwin D. R. Huitema, Jos H. Beijnen, Jan H. M. Schellens, Sjaak A. Burgers

*Corresponding author for this work

Research output: Contribution to journalEditorialAcademicpeer-review

18 Citations (Web of Science)

Abstract

Herein we describe a case of a 62-year-old female in good clinical condition with non-small-cell lung cancer who was treated with crizotinib. After 24 days of crizotinib therapy she presented with acute liver failure. Serum aspartate aminotransferase and alanine aminotransferase levels had increased from normal prior to crizotinib start to 2053 IU/L and 6194 IU/L, respectively. Total bilirubin and prothrombin time (PT-INR) increased up to 443 IU/L and 5.33, respectively, and symptoms of hepatic encephalopathy and hepatorenal syndrome emerged. Despite crizotinib discontinuation and intensive supportive therapy, the patient died 40 days after treatment with crizotinib was initiated due to acute liver failure with massive liver cell necrosis.
Original languageEnglish
Pages (from-to)17-19
JournalLung Cancer
Volume93
DOIs
Publication statusPublished - Mar 2016

Keywords

  • Crizotinib
  • Hepatotoxicity
  • Fulminant liver failure
  • Non-small cell lung cancer

Cite this